Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 190, NWS Shreveport, LA

October 12, 2001Franklin County, Titus County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Oct 12, 2001, 11:01 PM CDT for Franklin County, Titus County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Oct 12, 2001, 11:01 PM CDT (04:01 UTC)
Expired
Oct 13, 2001, 12:00 AM CDT
In force
59 min
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Franklin County, TX, Titus County, TX

The radar

The Shreveport radar (KSHV), 150 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 12, 8:45 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 4.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2001-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1857 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2001-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1857 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

815 
WUUS54 KSHV 130402
SVRSHV
TXC159-449-130500-
/NEW.KSHV.SV.W.0082.130401-130500/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1101 PM CDT FRI OCT 12 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN NORTHEAST TEXAS
  TITUS COUNTY IN NORTHEAST TEXAS

* UNTIL MIDNIGHT CDT

* AT 1101 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES NORTHWEST OF MOUNT
  VERNON...OR ABOUT 14 MILES NORTHEAST OF SULPHUR SPRINGS...MOVING
  NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MOUNT VERNON AT 1105 PM CDT
  MOUNT PLEASANT AT 1125 PM CDT

A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO WARNING. BE READY TO ACT QUICKLY.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS 
UP TO 70 MPH. DO NOT REMAIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN NORTHEAST TEXAS
  TITUS COUNTY IN NORTHEAST TEXAS
UNTIL MIDNIGHT CDT.

LAT...LON 3334 9534 3309 9532 3310 9484 3335 9486

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 12, 8:20 PM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Oct 12, 8:20 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
820 PM CDT FRI OCT 12 2001

UPDATED FORECAST TO EXPAND FLASH FLOOD WATCH NORTHWARD TO INCLUDE
THE WESTERN HALF OF AREA. IN ADDITION...DUE TO THE EXISTENCE OF
THREE DISCRETE AREAS OF STRONG CONVECTION...WILL ELIMINATE THE
SEPARATION OF EVENING AND LATE WORDING ON TSTM COVERAGE FOR MOST
LOCATIONS.

.SHV...FLASH FLOOD WATCH IN EFFECT TONIGHT FOR ALL OF NORTHEAST
TEXAS...AND AJCACENT PORTIONS OF SOUTHEAST OKLAHOMA AND SOUTHWEST
ARKANSAS...
ARZ050-051-059-070-OKZ077-TXZ096-097-108>112-124>126-136>138-149>153-
165>167-131000-

VII

In the hours before

Local storm report, Oct 12, 9:55 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
955 PM CDT FRI OCT 12 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0715 PM    8 SE COLUMBIA             LA   1.75 INCH HAIL
10/12/01   CALDWELL                       GOLFBALL SIZE HAIL. FROM
                                          CORPS OF ENGINEERS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 10:59 PM CDTSevere Thunderstorm WarningSHVRed River61 min
Oct 12, 11:10 PM CDTSevere Thunderstorm WarningSHVWood65 min
Oct 12, 11:59 PM CDTSevere Thunderstorm WarningSHVBowie61 min
Oct 13, 1:40 AM CDTSevere Thunderstorm WarningSHVSmith50 min
Oct 13, 3:16 AM CDTSevere Thunderstorm WarningSHVNacogdoches44 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.